Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 62, NWS Albany, NY

July 7, 20148 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2014, 5:58 PM EDT for 8 counties in New York. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 5:58 PM EDT (21:58 UTC)
Expired
Jul 7, 2014, 6:45 PM EDT
In force
47 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Columbia County, NY, Greene County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 8 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:58 PM EDTTSTM WND DMG1 Wnw Barnerville, NYTREE DOWN
Jul 7, 5:58 PM EDTTSTM WND DMGCarlisle, NYTREE DOWN
Jul 7, 6:25 PM EDTTSTM WND DMG1 S Aqueduct, NYTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 2:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS51 KALY 072158
SVRALY
NYC001-021-039-057-083-091-093-095-072245-
/O.NEW.KALY.SV.W.0062.140707T2158Z-140707T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...DELMAR...
  COLONIE...COHOES...ALBANY...
  NORTH CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...TROY...RENSSELAER...NASSAU...EAST
  GREENBUSH...
  SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...MECHANICVILLE...CLIFTON PARK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY...ROTTERDAM...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF COBLESKILL...
  EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITY OF AMSTERDAM...

* UNTIL 645 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM TRIBES HILL TO BERNE TO        
  LIVINGSTONVILLE TO 7 MILES NORTHWEST OF PRATTSVILLE AND MOVING     
  EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  AMSTERDAM...WESTERLO...GILBOA AND ALTAMONT BY 605 PM EDT...
  HAGAMAN...WINDHAM...VOORHEESVILLE AND ROTTERDAM JUNCTION BY 610 PM
  EDT...
  GLENVILLE AND SCOTIA BY 615 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
OTSEGO AND SCHOHARIE COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4294 7448 4301 7372 4274 7345 4253 7355
      4234 7394 4227 7448 4228 7448 4235 7444
      4241 7460
TIME...MOT...LOC 2157Z 259DEG 40KT 4289 7431 4268 7414
          4249 7419 4238 7450

$$

LFM/BJF
2 follow-up statements
624 
WWUS51 KALY 072221
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT MON JUL 7 2014

NYC095-072230-
/O.CAN.KALY.SV.W.0062.000000T0000Z-140707T2245Z/
SCHOHARIE NY-
621 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SCHOHARIE COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4230 7426 4236 7425 4246 7425 4260 7411
      4296 7424 4301 7372 4274 7345 4253 7355
      4234 7394
TIME...MOT...LOC 2220Z 260DEG 43KT 4297 7399 4266 7375
          4252 7383 4239 7415

$$

NYC001-021-039-057-083-091-093-072245-
/O.CON.KALY.SV.W.0062.000000T0000Z-140707T2245Z/
MONTGOMERY NY-SCHENECTADY NY-ALBANY NY-GREENE NY-COLUMBIA NY-
RENSSELAER NY-SARATOGA NY-
621 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN SARATOGA...WESTERN RENSSELAER...NORTH CENTRAL
COLUMBIA...NORTHEASTERN GREENE...ALBANY...SCHENECTADY AND EAST
CENTRAL MONTGOMERY COUNTIES...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WEST CHARLTON TO BLEECKER 
STADIUM TO SOUTH BETHLEHEM TO DURHAM AND MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST GREENVILLE...SUNSIDE...SOUTH TROY AND O'HARA CORNERS BY 625 PM
  EDT...
  HALLS CORNER...USHERS...SYCAWAY AND SURPRISE BY 630 PM EDT...
  WILLOW GLEN AND VAN HOESEN STATION BY 635 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
OTSEGO AND SCHOHARIE COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4230 7426 4236 7425 4246 7425 4260 7411
      4296 7424 4301 7372 4274 7345 4253 7355
      4234 7394
TIME...MOT...LOC 2220Z 260DEG 43KT 4297 7399 4266 7375
          4252 7383 4239 7415

$$

LFM/BJF
454 
WWUS51 KALY 072232
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
632 PM EDT MON JUL 7 2014

NYC057-072241-
/O.CAN.KALY.SV.W.0062.000000T0000Z-140707T2245Z/
MONTGOMERY NY-
632 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTGOMERY COUNTY
IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4233 7409 4242 7413 4251 7411 4260 7388
      4272 7391 4298 7408 4301 7372 4274 7345
      4253 7355 4234 7394
TIME...MOT...LOC 2231Z 262DEG 40KT 4298 7389 4267 7360
          4252 7368 4238 7395

$$

NYC001-021-039-083-091-093-072245-
/O.CON.KALY.SV.W.0062.000000T0000Z-140707T2245Z/
SCHENECTADY NY-ALBANY NY-GREENE NY-COLUMBIA NY-RENSSELAER NY-
SARATOGA NY-
632 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN SARATOGA...WESTERN RENSSELAER...NORTH CENTRAL
COLUMBIA...NORTHEASTERN GREENE...EASTERN ALBANY AND EASTERN
SCHENECTADY COUNTIES...

AT 630 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES 
SOUTHWEST OF SARATOGA SPRINGS TO TROY TO NASSAU TO 12 MILES 
NORTHWEST OF CATSKILL...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SNAKE HILL...WILLOW GLEN...TAMARACK AND STILLWATER JUNCTION BY 640
  PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SCHOHARIE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4233 7409 4242 7413 4251 7411 4260 7388
      4272 7391 4298 7408 4301 7372 4274 7345
      4253 7355 4234 7394
TIME...MOT...LOC 2231Z 262DEG 40KT 4298 7389 4267 7360
          4252 7368 4238 7395

$$

LFM/BJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:30 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 7, 5:30 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
530 PM EDT MON JUL 7 2014

.SYNOPSIS...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN NEW YORK. IT
IS MOST UNSTABLE IN THIS REGION BUT THUNDERSTORMS COULD EVEN BECOME
STRONG IN WESTERN NEW ENGLAND THROUGH EVENING. ANY THUNDERSTORMS
WILL DIMINISH OVERNIGHT BUT AS COLD FRONT APPROACHES LATE
TUESDAY...MORE THUNDERSTORMS COULD DEVELOP AGAIN. SLIGHTLY DRIER AIR
LOOKS TO BUILD INTO THE REGION AREA WITH BUT THERE STILL COULD BE A
STRAY THUNDERSTORM ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 530 PM EDT...SEVERE THUNDERSTORM #397 CONTINUES FOR EASTERN
NEW YORK THROUGH 1000 PM.

A THUNDERSTORM WITH BOWING SEGMENTS AND A HISTORY OF PRODUCING
SIGNIFICANT WIND DAMAGE WAS WORKING INTO SCHOHARIE AND WESTERN
ALBANY COUNTIES. A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR
THIS AREA. THIS STORM IS THE RESULT OF THE SHORT WAVE WORKING INTO
THE REGION. INSTABILITY IN THE CAPITAL REGION HAS RELOADED FROM THE
EARLIER SHOWERS...WITH TEMPERATURES UP TO THE MID 80S AND DEWPOINTS
UPPER 60S. SURFACE CAPES WERE UP TO 2000 J/KG...EVEN A LITTLE HIGHER
SOUTH IN ULSTER COUNTY. THIS WILL BE PLENTY OF INSTABILITY TO KEEP
THE UPSTREAM THUNDERSTORM COMPLEX GOING.

MORE STORMS ARE WEST AND SOUTH BEHIND THE FIRST CLUSTER. COULD BE A
LONG EVENING WITH ACTIVE WEATHER.

ANY THUNDERSTORM THAT BECOMES "TALL" ENOUGH COULD PRODUCE LARGE
HAIL...BUT THE WIND IS THE BIGGER THREAT.

PWATS HAVE RAMPED UP NEARLY 2 INCHES. EARLIER WE ALREADY HAD A
REPORT VIA A SPOTTER OF OVER AN INCH OF RAIN FALLING IN LESS THAN
HOUR/S TIME IN JONESVILLE SARATOGA COUNTY. THIS INDICATED TO US ANY
STORM IS EFFICIENT RAINMAKER GIVEN THE ELEVATED FREEZING LEVEL NEAR
14,000 FEET ABOVE GROUND LEVEL.

SOME AREAS WILL RECEIVE LITTLE OR NO RAINFALL THROUGH EARLY
EVENING...BUT WHERE THUNDERSTORMS HAPPEN...EXPECT HEAVY RAINFALL AND
PERHAPS STRONG TO LOCALLY DAMAGING WINDS (MAINLY IN NEW YORK).
WESTERN NEW ENGLAND THUNDERSTORMS COULD CONTAIN GUSTY WINDS UP TO 50
MPH AND AN ADDITIONAL DESTRUCTIVE WIND GUSTS CANNOT BE RULED OUT
EITHER.

LATER THIS EVENING...AS THE SHORT WAVE MOVES ON BY...AND INSTABILITY
WEAKENS...THE THREAT OF THUNDERSTORMS WILL DIMINISH. IN FACT...WE
LOWER POPS BELOW 15 PERCENT LATER OVERNIGHT INTO EARLY TUESDAY.

IT WILL BE A MUGGY OVERNIGHT WITH PATCHY FOG POSSIBLE (PENDING ON
HOW MUCH RAIN ULTIMATELY FALLS). LOWS WILL GENERALLY BE IN THE MID
TO UPPER 60S.

THE WIND WILL PREVAIL FROM A SOUTH DIRECTION 5 TO 10 MPH...BUT OF
COURSE COULD BE MUCH HIGHER (AND FROM ANY DIRECTION) IN THE VICINITY
OF ANY THUNDERSTORM.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
TUESDAY STARTS QUITE WITH HAZY SUNSHINE. TEMPERATURES LOOK TO GO
EVEN HIGHER THAN TODAY WITH A BROAD SOUTHWESTERLY FLOW AHEAD OF AN
ADVANCING COLD FRONT.

A PRE-FRONTAL TROUGH AHEAD OF THE COLD FRONT...FALLING MID LEVEL
HEIGHTS (COOLING ALOFT)...WILL LIKELY TRIGGER ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. INSTABILITY WILL
ONCE AGAIN INCREASE TO 1500-3000 J/KG AND THE 0-6KM BULK SHEAR
APPROACHES 40 KTS. ONCE AGAIN...THERE WILL BE A THREAT THAT SOME OF
THE STORMS COULD BE STRONG TO LOCALLY SEVERE. LAPSE RATES LOOK
MODEST TOPPING OUT AROUND 6.0 K/CM. THIS MEANS THAT WIND WILL LIKELY
BE THE MOST SEVERE FACTOR WITH LARGE HAIL LIMITED TO THE STRONGEST
CELLS. WITH A STRONG WSW FLOW THERE IS A POSSIBILITY THAT A LINE OF
ORGANIZED CONVECTION COULD DEVELOP LATE IN THE DAY...MOVING FROM
NORTHWEST TO SOUTHEAST.

PWATS WILL INCREASE TO AROUND 2 INCHES BY TUESDAY EVENING SO MORE
EFFICIENT RAIN WILL LEAD TO LOCALIZED HEAVY RAINFALL. OUR AREA WILL
BE UNDERNEATH A NEARLY 100KT JET ENTRANCE REGION WHICH COULD
ENHANCED RAINFALL AMOUNTS.

DRIER AIR WILL INFILTRATE LATE TUESDAY NIGHT CUTTING PWATS IN HALF
AND LOWERING DEWPOINTS BACK INTO THE UPPER 50S.

WEDNESDAY IT NOW LOOKS AS IF IT WILL BE DRIER AND THE COLD FRONT
WILL PASS THROUGH FASTER THAN EARLIER THOUGHT.

NEVERTHELESS...ADDITIONAL ENERGY IN THE WAY OF PERHAPS A SECONDARY
COLD FRONT OR TROUGH AND PERHAPS ONE MORE SHORT WAVE...COULD SPARK A
FEW ADDITIONAL SHOWERS AND AFTERNOON THUNDERSTORMS. HOWEVER...THESE
SHOULD NOT BE AS STRONG OR CONTAIN AS HEAVY AS RAINFALL SINCE PWAT
VALUES WILL BE UNDER AN INCH. OTHERWISE...IT WILL BE PARTLY SUNNY.

LOOKS MAINLY CLEAR WEDNESDAY NIGHT AND THURSDAY AS PLEASANT SUMMER
RETURNS COURTESY OF HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES
REGION. WE WILL HAVE TO WATCH A WAVE ALONG THE STALLED FRONT TO OUR
SOUTHEAST. RIGHT NOW...MOST MODELS HAVE THIS WAVE AND ANY ASSOCIATED
RAINFALL STAYING TO OUR SOUTH...BUT NOT BY THAT MUCH.

TEMPERATURE WISE...LOOK FOR HIGHS FROM THE MID 80S TO AROUND 90
TUESDAY AFTERNOON...60S TUESDAY NIGHT.

ON WEDNESDAY...THE HIGHS WILL RANGE FROM THE UPPER 70S NORTHWEST TO
UPPER 80S SOUTHEAST WEDNESDAY...COOLING TO THE 50S FROM THE CAPITAL
REGION NORTH ON WEDNESDAY NIGHT...LOWER 60S SOUTH OF THE CAPITAL
REGION.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE LONG TERM LOOKS TO START OUT QUITE WITH HIGH PRESSURE IN CONTROL
ON THURSDAY INTO FRIDAY. BOTH DAYS LOOK TO BE RAINFREE WITH
COMFORTABLE HUMIDITY LEVELS AND A REFRESHING COOL NIGHT THURSDAY AND
FRIDAY NIGHTS.

BY SATURDAY...HIGH PRESSURE WILL BE TO OUR SOUTHEAST...ALLOWING FOR
HUMIDITY TO BEGIN TO RETURN ALONG WITH THE OUTSIDE CHANCE OF SHOWERS
AND THUNDERSTORMS.

BY SUNDAY...ANOTHER UPPER LEVEL DISTURBANCE COMBINING WITH INCREASES
HUMIDITY WILL GIVE THE BETTER CHANCE FOR AFTERNOON THUNDERSTORMS.

THERE ARE SOME SIGNALS THAT A LARGE TROUGH MIGHT DIG SOUTH FROM
HUDSON BAY...POSSIBLY A CUTOFF LOW OVER THE GREAT LAKES. THIS WOULD
INDUCE AN ENHANCED SOUTHERLY FLOW OVER OUR REGION...AND BRING THE
POTENTIAL FOR HEAVY RAINFALL (VIA TRAINING THUNDERSTORMS) FOR MONDAY
INTO TUESDAY. THIS SCENARIO IS CERTAINLY NOT ETCHED IN STONE (THE
12Z GFS DOES NOT SUPPORT THIS AS MUCH AS THE EUROPEAN MODELS).
HOWEVER...IT SOMETHING THAT BEARS WATCHING.

HIGHS EACH OF THE DAYS OF THE EXTENDED WILL GENERALLY RANGE FROM
80-85 IN THE VALLEYS...MID TO UPPER 70S HIGHER TERRAIN. THE
DIFFERENCE WILL BE IN THE HUMIDITY...LOWER ON THURSDAY AND FRIDAY
(DEWPOINTS IN THE 50S)...MODERATE SATURDAY AND SUNDAY (DEWPOINTS IN
THE 60S)...AND LIKELY HIGH BY MONDAY (AROUND 70).

LOWS WILL BE IN THE 50S THURSDAY AND FRIDAY NIGHTS...60S SATURDAY
AND SUNDAY...60S TO NEAR 70 BY MONDAY NIGHT.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
A COLD FRONT IS APPROACHING FROM THE WEST. THE AIRMASS ACROSS MUCH
OF THE REGION HAS BECOME MOIST AND UNSTABLE. A ROUND OF CONVECTION
WILL FIRE UP AS WE HEAD THROUGH THE AFTERNOON INTO THE EVENING HOURS
AS A SHORT WAVE TROUGH MOVES THROUGH THE DEEP WEST-SOUTHWEST FLOW
ACROSS THE REGION. SOME OF THESE STORMS HAS THE POTENTIAL TO BECOME
STRONG TO SEVERE. THE MAIN THREAT IS FOR STRONG/DAMAGING WINDS.

LOOKING THROUGH MODELS HAVE USED THE HRRR-3KM FOR GUIDANCE FOR
INCLUDING THUNDERSTORMS IN THE TAFS. HAVE TEMPO GROUPS IN FOR KALB
(22Z-00Z) AND KPSF (23Z-01Z). WHERE HAVE HIGHER CONFIDENCE. WHILE
AT KGFL AND KPOU HAVE USED VCSH TO ADDRESS CONVECTION.

CONVECTION IS EXPECTED TO WIND DOWN BY LATE EVENING WITH SKIES
BECOMING PARTLY CLOUDY AND WINDS WILL WEAKEN. SOME AREAS OF FOG
AND/OR STRATUS COULD DEVELOP OVERNIGHT PARTICULARLY IN AREAS WHERE
WHICH SHOWERS/THUNDERSTORMS OCCUR.  HAVE MVFR VIS IN TAFS WITH
SCATTERED MVFR CLOUDS. AFTER SUNRISE MIXING BEGINS AND ANY FOG WILL
DISSIPATE AND CLOUDS WOULD LIFT. CONVECTION ON TUESDAY SHOULD NOT
OCCUR UNTIL AFTER 18Z/TUESDAY END OF TAF PERIOD.

MAINLY LOOKING AT SOUTH TO SOUTHWEST WINDS 10-15 KNOTS WITH GUSTS
INTO THE 20S. WINDS WILL WEAKEN/DIMINISH OVERNIGHT.  SOUTH TO
SOUTHWEST WINDS TUESDAY INCREASING TO AROUND 10 KNOTS.

WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR
ANY THUNDERSTORMS.

OUTLOOK...
TUE NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
WED-WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
THU-FRI NO OPERATIONAL IMPACT. NO SIG WX.
SAT: LOW OPERATIONAL IMPACT. SLIGHT CHC PM TSRA.

&&

.FIRE WEATHER...
UNSETTLED WEATHER THROUGH MIDWEEK. RH VALUES WILL REMAIN ELEVATED
THROUGHOUT THIS TIME FRAME WITH THE THREAT OF THUNDERSTORMS...MAINLY
THIS EVENING AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF
THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL. IT IS A
BETTER THAN 50/50 CHANCE THAT ALL AREAS RECEIVE A QUARTER INCH OR
MORE OF RAINFALL THROUGH EARLY WEDNESDAY...SOME AREAS A LOT MORE.

DRIER WEATHER WEDNESDAY AFTERNOON BUT AN AFTERNOON THUNDERSTORM IS
STILL POSSIBLE. DRIER WEATHER RETURNS THURSDAY AND FRIDAY.

THE WIND WILL BE SOUTH TO SOUTHWEST 5 TO 15 MPH THROUGH TUESDAY
NIGHT...SHIFTING TO WEST AT SIMILAR SPEEDS WEDNESDAY.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL LIKELY BE EFFICIENT RAINMAKERS TODAY
AGAIN TOMORROW THANKS TO HIGH PWATS (NEAR 2 INCHES) AND ELEVATED
FREEZING LEVELS (14,000 FEET OR HIGHER). WE HAVE ALREADY HAD A FEW
REPORTS OF OVER AN INCH PER HOUR WITH SOME STORMS TODAY.

RAINFALL WITH THE STORMS THROUGH TOMORROW COULD CERTAINLY CAUSE
PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. AT THIS
POINT...ANY FLASH FLOODING THROUGH THE EVENING LOOKS TOO LOCALIZED
TO HOIST ANY FLASH FLOOD WATCHES.

FOR THEM MOST PART RIVERS AND STREAMS SHOULD NOT BE TOO ADVERSELY
AFFECT BY ANY HEAVY RAINFALLS...UNLESS A CORE DUMPS RIGHT OVER A
CRITICAL WATERSHED.

TUESDAY NIGHT HOWEVER...THERE COULD BE TRAINING OF THUNDERSTORMS
WHICH COULD LEAD TO SOME FLASH FLOODING...ESPECIALLY IF WE GET HEAVY
RAINFALL TONIGHT (SATURATING THE SOILS). WE WILL HAVE TO MONITOR.
WILL CONTINUE TO MENTION IN OUR HAZARDOUS WEATHER OUTLOOK (HWO).

DRIER WEATHER LOOKS TO RETURN LATER WEDNESDAY AND ESPECIALLY
THURSDAY INTO FRIDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...IAA/HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 7, 3:13 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT MON JUL 7 2014

NYZ032-033-038>043-047>054-058>061-063>066-082>084-081100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
313 PM EDT MON JUL 7 2014

...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE
IS THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE
IS THE POTENTIAL FOR FLASH FLOODING.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH 10 PM THIS EVENING.

CTZ001-013-MAZ001-025-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
313 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS
POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH
DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL
REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME
AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 1:48 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT MON JUL 7 2014

MAZ001-025-NYZ052>054-061-084-VTZ013>015-071830-
BENNINGTON VT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
SOUTHERN WASHINGTON NY-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
148 PM EDT MON JUL 7 2014

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM SHAFTSBURY TO WEST SAND LAKE...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF BENNINGTON TO RENSSELAER...AND MOVING
SOUTHEAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...
BERLIN AND BENNINGTON BY 155 PM EDT
POWNAL BY 200 PM EDT
WILLIAMSTOWN AND STEPHENTOWN BY 205 PM EDT
WILMINGTON...NEW LEBANON AND STAMFORD BY 210 PM EDT
NORTH ADAMS AND NEW ASHFORD BY 215 PM EDT

LAT...LON 4272 7247 4273 7301 4271 7301 4270 7294
      4267 7298 4266 7295 4263 7294 4239 7300
      4238 7302 4238 7306 4236 7306 4260 7382
      4306 7322 4284 7254 4281 7254 4274 7246
TIME...MOT...LOC 1747Z 293DEG 34KT 4295 7317 4265 7362

LFM
Special weather statement, Jul 7, 2:42 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT MON JUL 7 2014

MAZ001-VTZ013>015-071915-
BENNINGTON VT-NORTHERN BERKSHIRE MA-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
242 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR READSBORO...
OR ABOUT 10 MILES EAST OF NORTH ADAMS...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
GUILFORD CENTER BY 300 PM EDT
VERNON BY 310 PM EDT

LAT...LON 4272 7247 4273 7301 4271 7301 4271 7295
      4270 7294 4267 7299 4268 7314 4284 7313
      4284 7254 4281 7254 4276 7247 4274 7246
TIME...MOT...LOC 1842Z 271DEG 36KT 4274 7288

LFM
Local storm report, Jul 7, 3:32 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     2 SSE READSBORO         42.75N  72.93W
07/07/2014                   WINDHAM            VT   TWITTER

            MANY TREES AND WIRES DOWN ON BOSLEY HILL RD AND TUNNEL
            ST

&&

EVENT NUMBER ALY1400297

IAA
Special weather statement, Jul 7, 4:20 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT MON JUL 7 2014

MAZ001-025-NYZ060-061-066-072045-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
420 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN.  THIS
STORM WAS LOCATED NEAR COPAKE...OR ABOUT 12 MILES WEST OF GREAT
BARRINGTON...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
GREAT BARRINGTON...SHEFFIELD...HOUSATONIC AND 8 MILES NORTH OF ASHLEY
FALLS BY 435 PM EDT
7 MILES NORTHWEST OF SANDISFIELD AND 9 MILES SOUTH OF LEE BY 445 PM
EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4207 7309 4205 7332 4205 7348 4203 7349
      4201 7367 4229 7374 4243 7313
TIME...MOT...LOC 2020Z 265DEG 35KT 4216 7356

IRL/IAA
Special weather statement, Jul 7, 5:00 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT MON JUL 7 2014

MAZ025-072115-
SOUTHERN BERKSHIRE MA-
500 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SANDISFIELD...OR ABOUT 13 MILES EAST OF GREAT
BARRINGTON...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
EAST OTIS AND 6 MILES SOUTH OF ALGERIE FOUR CORNERS BY 505 PM EDT

LAT...LON 4215 7303 4214 7304 4214 7307 4212 7305
      4209 7307 4205 7305 4205 7320 4226 7327
      4226 7299
TIME...MOT...LOC 2100Z 265DEG 31KT 4213 7309

IRL/IAA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:48 PM EDTSpecial Weather StatementALYRensselaer42 min
Jul 7, 4:20 PM EDTSpecial Weather StatementALYColumbia25 min
Jul 7, 5:19 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie41 min
Jul 7, 6:38 PM EDTSpecial Weather StatementALYColumbia52 min
Jul 7, 6:40 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer50 min
Jul 7, 6:43 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington62 min
Jul 7, 6:55 PM EDTSpecial Weather StatementALYDutchess50 min
Jul 7, 7:08 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster67 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.